Toronto Pubic Health is reporting a spike in the number of suspected overdoses in the past few days — including three deaths.
In an alert issued Friday, the public health agency said paramedics reported 52 opioid overdose calls on Dec. 22 and another 49 on Dec. 23.
"While specific details are not known, there appears to be a range of drugs involved in the overdoses," according to a special alert issued by TPH today. "Some incidents have involved a blue/teal-coloured fentanyl and there have been reports of prolonged drowsiness as a result of these substances."
The alert warns the overdoses are happening city-wide. Fentanyl is suspected in at least some of the cases.
TPH suggests that users take special care if mixing drugs.
"When highly-potent opioids are used in combination with other central nervous system or respiratory depressants...the risk of dangerous suppression of vitals is increased," the alert states.
The agency recommends users employ a buddy system or use a supervised site, like TPH's The Works, and ensure they have a naloxone kit handy.